Jump to content
CrazyBoards.org

Sign in to follow this  
Kaashii

Awful Zyprexa side effects. Do they ever go away?

Recommended Posts

So I started going manic for the first time in several years and as a result, my pdoc decided to prescribe Zyprexa for me since we're kinda at the bottom of the barrel of what meds are left.   Since I started taking it, I've been in hell.  My stomach has decided to revolt on me and I'm getting both nausea and practically living on the toilet because I can't even trust a fart right now.  I feel very flat and zombie-like, and any time I would normally feel emotions, it makes my head hurt on top of the general headaches it's already causing.  It's also making me sleepy as all hell no matter what time I take it and I wind up spending most of the day in bed.  I'm also having memory recall issues, which is definitely NOT good for a college student.  This stuff is hell and I'm fighting myself over whether or not it's worth it.  I'm not even sure if I'm still manic or not because I'm in bed either nodding off or trying to avoid rousing the GI beasts.

Has anyone else had this severe of a reaction to Zyprexa?  Did it ever go away, did you just deal with it, or were you pulled off it?

 

Share this post


Link to post
Share on other sites

The pdoc started me out at 10 mg once a day and her instructions look like she wants me to go up to 15.   This stuff is making me feel like a total zombie and I can't remember fuck all, which is not a good thing when I have exams to take and lab reports to write.  :\

Share this post


Link to post
Share on other sites

It came out of nowhere.  I was literally in the deep holes of my depression, then out of the blue, I started noticing myself getting really impulsive and agitated and not sleeping and my tdoc was like "You do realize you're manic, right?" and then there I was, in the pdoc's office getting handed a bottle of Zyprexa.

Share this post


Link to post
Share on other sites

I can't speak to mania as I have schizophrenia and not an affective disorder, but I agree with iceberg that's a higher dose to start than I would've expected for someone with no history of taking zyprexa. 

 

Apart from side effects, is it helping your mania?

 

i would be in touch with psychiatrist or psych nurse and let someone know. It may be too much too fast and you'd eventually find the side effects subside, but it sounds to me like you need a dosage adjustment. Are you taking it at night to minimize daytime sluggishness?

Share this post


Link to post
Share on other sites

Honestly, I'm not sure what I'd call my current state.  I'm so spaced out on this stuff that it's hard to tell how I feel, plus every time I would normally feel emotions (like watching a funny video or hearing a song that makes me cry normally) or try to recall anything complex (like anything from Biochem or Orgo), I'm getting headaches and brain zaps.  The only thing I feel right now is miserable.

I called my pdoc's office yesterday and talked to the nurse, she was going to try to contact my doctor and then call me back once she heard from her.  Heard nothing today and I'm not expecting much from them now since my pdoc won't be in that office again until mid August and her only day in the other office is Wednesdays.   This is absolutely horrible timing because I have several assignments due before the 31st and being a borderline zombie with GI issues isn't really going to work for that. 

I've been taking it a couple of hours before bed to try to minimize the downtime during the day but it hasn't helped.

Edited by Kaashii

Share this post


Link to post
Share on other sites

Dose seems high to start with. Sounds like your doc wants to stop you problems NOW. Try taking your med with food or even milk. That works for many people. For nausea the bomb is Zofran (available as an ODT generic). You could use it PRN for a while, while your GI system is adjusting. It works almost at once. Since it is a oral dissolving tablet it melts in your mouth.

Share this post


Link to post
Share on other sites

I guess she really does want my problems to stop ASAP since I'm almost NEVER manic.  This is a huge departure for her, too.  She has never been this aggressive with my medications, especially since I have earned the reputation of having the medication tolerance of a two year-old. 

I can't do milk because I'm lactose intolerant, but I've tried taking the Zyprexa both with and without food and it doesn't seem to make a noticeable difference, although it's still a small sample size at this point.   Either way leaves me with nausea and GI cramps and regardless of the time I take it, I'm so borked out I'm useless for about 80% of the day. 

I keep hoping that I'll hear back from the nurse soon because this isn't something I can deal with while I'm supposed to be trying to write two major lab reports and prepping for five exams.  The last thing I want to have to do is stop taking this stuff AMA, especially since my pdoc threatened me with the hospital last week, but this stuff is doing such a number on my focus and memory recall that I can't even separate the amino acids from the DNA base pairs right now.

 

Share this post


Link to post
Share on other sites

I would ask about taking 5 or even the 2.5 mg ones (unknown if you're using the dissolvables, but I think the lowest they go is five). Seriously, if you typically are super sensitive to meds, I think you need an adjustment ASAP. 

Im not super sensitive to antipsychotics and even I titrate up. 

What steos can you take to get some more immediate relief? I would call the nurse again. And over and over. 

Share this post


Link to post
Share on other sites

I'm using the 10 mg tablets.  They had given me a bottle of them at the center but the seal was punctured so I wound up using the Rx she called in to my pharmacy instead.  And I am SUPER sensitive to medications, and often prone to paradoxical reactions.  Vistaril makes me more awake, Geodon made me fucking fat as hell, and so on.  I'm going to try to get through to the nurse again in the morning, especially since I started getting some nasty akathisia this afternoon.  Hopefully she can do something, or at least document it all so if I do say "fuck this shit" and go off it, there's reason why and not me just being a non-compliant pain in their asses.

This really is a horribly timed nightmare.  If I can't get what I need to get done for college done, I'll pretty much be tossed out on my ass.

 

Share this post


Link to post
Share on other sites

no experience with zyprexa, but i just wanted to extend some sympathy to your situations rn. doing schoolwork and studying for exams is tough enough with MI, and a fucking nightmare with med side effects and symptoms acting up. not sure if you already use your school's disability services, but would it be possible to let your profs know you're having some major health issues (saying you're having bad side effects from a new med is often vague and relatable enough that people understand) and seeing if you could get an extension for your reports? see them during office hours if possible and play for sympathy. sometimes that works in your favour. 

melli has good advice. keep calling. let them know this is unbearable.

rooting for you and hoping things improve.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...